Treatments


#1
Hi/ I was diagnosed nearly one year ago and initially prescribed Ropinerole. After suffering side effects of nausea, light headedness etc I was taken off this drug and given Mirpexin the dosage of which is gradually being increased. Up until now I seem to be getting no improvement in my symptoms - in fact seem to be progressively slower and have very little movement in my left arm and hand.

I would be very interested to learn of others on this medication and how long they were using it before receiving any noticeable effects.

Thank you for any feedback/

#2
I took Mirapex (which I think is the same a mirapexin) for three weeks and only noticed a slight improvement in my tremor. The neuro suggested I throw in a daily dose of amantadine (4 tablets per day - max dosage)to go along with the 2mg of mirapex (1/2 mg 4x daily). My tremor disappeared almost immediately. It is only slightly noticeable when I am somewhere on the stress scale (where stress = 1 and distress = 10, the tremor starts at about a 2). I have no side effects from the amantadine and only tiredness from the mirapex, but I can live with that.

#3
Hi Keygirl.

I was the opposite to you. I started with Mirapexin which helped with some of the motor symptoms but made me feel very sick and dizzy. Was then put on to Ropinerole which has largely overcome the dizziness if not completely, I have had no problems with sickness but it does nothing for the pain and my tremor is much more pronounced.. you can't win !

I am still increasing the dose though so maybe when It increases to the next level 6mg, I might notice an improvement.

It does have an accumulative effect though I have noticed, so don't get despondent, these things seem to take time with some people.

Good Luck

#4
hi i take mirapexin they are putting dose up not walking that well i get bad headaches dont kno if mirapexin causes this get bad neck pain gp said cud be my ptheposture does anyone take antidepressants made me ill the 1st time took them ws sick bitgp says u do get depression with this illness so ive got to take them they called venaflaxine

#5
I have not heard of those Kathy, I don not get depressed at the moment but GP is right PD and depression can go hand in hand. Perhaps your GP could prescribe a different drug if this one makes you sick. There is more than one sort of anti-depressant.

Or contact your PD Nurse, Mine has been so helpful, she will even talk to you GP for you if that would help.

Caroline.
PS Domperidone is great for sickness, if you are not on it already, ask !!

#6
hi keygirl
I was put on Mirepaxin about 18 months ago. At first it made me slightly nauseous but now appart from the odd dizzy spell I am ok on it. It took me about 3 months before I felt any difference. Stick with them and just give it time. The only problem that the tabs did not help was my tremor. I am taking Propranolol 160mg. daily but it is becoming less effective. Has anyone got any ideas on what meds could possibly help my tremor because that is the only thing at present that bothers me.:smile:

#7
Hi Wifit.

Thanks for your reply. Pleased to hear you found some effects after 3 months - I will stick with it and be positive. Did you find sleep a problem? I seem to sleep for 2 hours, wander round the house another 2 hours craving chocolate and finally sleep another couple of hours.

Fortunately, fingers crossed, I only have a slight tremor which is not a problem.

#8
hi keygirl,
Yes i do find sleep a problem. No matter what time i go to bed i only get about 3-4 hrs. sleep and then i am wide awake. As for the craving for chocolate i crave 24hrs a day. I have always been a chocoholic! The only thing with me now is that i gave up work and so my craving for chocs.got bigger and so did my hip size,so i have to learn to eat more healthier and eat less chocs. which is hard.
Good luck with the Mirepaxin I hope it helps you.:smile:

#9
Hi Wifit
The craving for chocolate is probably a side effect of the Mirapexin.
Our Parkinson'd nurse tells me that overeating and often a need for chocolate is a well-known side effect of Dopamine Agonists but at least not as destructive as some of the others!

#10
Hello Kathy33, I also take Venlofaxine, they have really helped me although at first
they made me sick. The GP prescribed Domperidone to take with the Venlofaxine and that worked a treat. I only had to take the Domperidone for a short time, just until my body got used to the Venlofaxine. Hope this helps if you can stick with it you might find the venlofaxine actually helps.

glenchass